Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 128, NWS Atlanta, GA

March 27, 2005Coweta County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 27, 2005, 8:41 PM EST for Coweta County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 8:41 PM EST (01:41 UTC)
Expired
Mar 27, 2005, 9:15 PM EST
In force
34 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 5:55 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
626 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 280141
SVRFFC
GAC077-280215-
/O.NEW.KFFC.SV.W.0128.050328T0141Z-050328T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 915 PM EST

* AT 838 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTHWEST OF EAST NEWNAN...AND MOVING
  NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NEWNAN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3335 8497 3323 8492 3339 8470 3347 8488

$$
2 follow-up statements
000 
WWUS52 KFFC 280155
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EST SUN MAR 27 2005

GAC077-280215-
/O.CON.KFFC.SV.W.0128.000000T0000Z-050328T0215Z/
COWETA-
854 PM EST SUN MAR 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EST FOR
WESTERN COWETA COUNTY...

AT 848 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SARGENT...OR JUST NORTHWEST OF 
NEWNAN...MOVING NORTHEAST AT 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY MORNING FOR
NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3335 8497 3323 8492 3339 8470 3347 8488

$$
000 
WWUS52 KFFC 280207
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EST SUN MAR 27 2005

GAC077-280216-
/O.CAN.KFFC.SV.W.0128.000000T0000Z-050328T0215Z/
COWETA-
906 PM EST SUN MAR 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR COWETA COUNTY IS CANCELLED...

AT 905 PM THE THUNDERSTORM PRODUCING DIME SIZED HAIL IN COWETA COUNTY
HAD WEAKENED AND MOVED NORTH INTO SOUTH FULTON COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY MORNING FOR
NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3335 8497 3323 8492 3339 8470 3347 8488

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 5:15 PM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 27, 5:15 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EST SUN MAR 27 2005

.SHORT TERM...VERY BUSY DAY WITH MULTIPLE WATCHES. LOW PRESSURE
DEEPENING OVER ALABAMA AT THIS TIME. THIS COMBINED WITH DRY MID
LEVEL AIR AND STRONG LOW LEVEL JET WILL HELP KEEP CONVECTION GOING
FOR NEXT SEVERAL HOURS. TORNADO WATCHES COVER MUCH OF THE CWA AND
FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL ZONES UNTIL 7 PM. BY
AROUND 06Z...BEST INSTABILITY HAS MOVED TO NORTHEAST GA...AND HAS
WEAKENED. SURFACE COLD FRONT PASSING ACROSS THE CWA OVERNIGHT WITH
STRONG UPPER TROUGH CROSSING THE AREA ON MONDAY. HAVE INCLUDED HIGH
POPS ACROSS THE NORTH FOR MONDAY WITH LOWER POPS ELSEWHERE. FOR
NOW...HAVE ONLY SHOWERS FOR MONDAY...BUT CONVECTION POSSIBLE WITH
COLD UPPER TEMPERATURES. NOT MUCH DIURNAL RANGE EXPECTED ON MONDAY
WITH COLD AIR ADVECTION.

.LONG TERM...NO CHANGES MADE TO EXTENDED. UPPER RIDGE BUILDING IN
FOR TUESDAY AND WEDNESDAY WITH WARM DRY WEATHER. ANOTHER SHORT WAVE
AFFECTING OUR CWA THURSDAY AND FRIDAY. AT THIS TIME HAVE KEPT
SATURDAY AND SUNDAY DRY.

&&

.AVIATION...VERY BUSY WEATHER SITUATION WILL CONTINUE THROUGH THE
EVENING...WITH VERY POOR AVIATION CONDITIONS CONTINUING OVERNIGHT
AND INTO EARLY MONDAY. CLOSED UPPER LOW WILL ROTATE THROUGH THE
SOUTHEAST TONIGHT AND MONDAY. FORTUNATELY...THE LOWER ATMOSPHERE
WILL BECOME MUCH COLDER LATE TONIGHT AND MONDAY...PUTTING AN END TO
THE THUNDERSTORMS AND SEVERE WEATHER.

CEILINGS...MOSTLY IFR OR WORSE THROUGH 15Z MON...GRADUALLY IMPROVING
TO MVFR BY LATE MONDAY AFTERNOON. WORST CONDITIONS WILL OCCUR DURING
EMBEDDED +TSRA 00Z-06Z. NO VFR CIGS EXPECTED THIS TAF SET.

VISIBILITY...MOSTLY IFR...BUT PERIODS OF VFR VISIBILITY WILL BE
POSSIBLE THROUGH THE EVENING HOURS BETWEEN TSRA. ONCE THE AREA MOVES
INTO A WRAP AROUND MOISTURE SITUATION AS THE CLOSE UPPER LOW MOVES
INTO GA LATE TONIGHT AND EARLY MONDAY...VSBYS WILL PREVAIL IN THE
IFR RANGE THROUGH AT LEAST 15Z MON...THEN MVFR THROUGH MID
DAY...BECOMING VFR BY 18Z MON. SOME LIFR POSSIBLE IN +TSRA
00Z-06Z...BUT MOSTLY IFR WILL BE THE WORST CONDITION.

WX...SHRA/TSRA WILL CONTINUE THROUGH 06Z...THEN SHRA CONTINUING
THROUGH 18Z MON...FINALLY ENDING AFT 18Z. SOME SVR TSRA POSSIBLE
THROUGH 06Z WITH LARGE HAIL...WIND GUSTS TO 50KTS...AND ISOLD
TORNADOES.

WIND...SOUTHEAST 5-10KTS THROUGH THE EVENING...SHIFTING TO THE SW
10-15KTS OVERNIGHT...WSW-W BY 12Z MON 10-15KTS...BECOMING WNW BY 18Z
MON AND INCREASING TO 15-20KTS AND GUSTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         51  58  46  74 /  80  40  10   5
ATHENS          52  61  44  78 /  80  40  20   5
GAINESVILLE     50  59  44  76 /  80  40  20   5
ROME            56  62  40  78 /  80  60  20   5
COLUMBUS        53  61  47  80 /  80  30  10   5
MACON           56  63  45  78 /  80  30  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH IN EFFECT FROM 2 PM UNTIL 7 PM EST SUNDAY FOR
      THE FOLLOWING ZONES...BIBB...BLECKLEY...CHATTAHOOCHEE...
      CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
      HOUSTON...JEFFERSON...JOHNSON...LAURENS...MACON...MARION...
      MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...
      STEWART...SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...
      TWIGGS...WASHINGTON...WEBSTER...WHEELER...WILCOX...AND
      WILKINSON.
   ...TORNADO WATCHES 97 AND 98 IN EFFECT UNTIL 6 PM EST...

&&

41/RAB
Hazardous weather outlook, Mar 27, 7:55 PM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EST SUN MAR 27 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
755 PM EST SUN MAR 27 2005

.DAY ONE...TONIGHT...SUNDAY NIGHT.

...ISOLATED SEVERE THUNDERSTORMS STILL POSSIBLE UNTIL 4 AM EST...

.SYNOPSIS...
A CLOSED UPPER LOW IN THE ARKLATEX REGION WILL MOVE INTO GEORGIA BY
MONDAY MORNING. A TRAILING PACIFIC COLD FRONT WILL MOVE ACROSS THE
REGION LATE TONIGHT AND EARLY MONDAY.

.PRIMARY HAZARD...
THE PRIMARY HAZARDS FROM THUNDERSTORMS TONIGHT WILL BE LARGE
HAIL...DAMAGING WINDS...LOCALLY VERY HEAVY RAIN...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING

.DISCUSSION...
A WARM FRONT IS LIFTING NORTHEAST ACROSS NORTHEAST GEORGIA. THIS IS
LEAVING MOST OF NORTH AND CENTRAL GEORGIA IN THE WARM SECTOR REGION
OF THE LARGE SCALE SYNOPTIC SYSTEM. HOWEVER...INSTABILITY IS
GRADUALLY DECREASING AND WILL CONTINUE TO DECREASE THROUGH THE
EVENING HOURS. CAPES WILL FALL BELOW 500 BY MIDNIGHT AND LIFTED
INDICES WILL RISE TO BETWEEN 0 AND -2.  PROJECTED HELICITY THROUGH
THE EVENING IS MINIMAL. HOWEVER...A STRONG UPPER JET REMAINS OVER THE
AREA. PRECIPITATION ACTIVITY HAS TRANSITION FROM WIDESPREAD MODERATE
TO HEAVY RAIN AND EMBEDDED THUNDERSTORMS TO SCATTERED HEAVY TO STRONG
THUNDERSTORMS. UNTIL THE MAIN UPPER AIR SYSTEM PASSES THROUGH THE
AREA LATER TONIGHT...THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE. MUCH COLDER AIR WILL FILTER INTO NORTH AND CENTRAL
GEORGIA AFTER MIDNIGHT AND THIS WILL END THE THREAT OF SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION AND EMERGENCY MANAGERS WILL WANT TO REMAIN IN AN
ALERT STATE UNTIL MIDNIGHT. HOWEVER...AFTER MIDNIGHT...OPERATIONS CAN
BE REDUCED...ESPECIALLY IN WESTERN COUNTIES...AND BY 4 AM
EST...SPOTTER AND EMERGENCY MANAGER ACTIVATION SHOULD NO LONGER BE
NEEDED.

.DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SUNDAY.
WEST WINDS OF 15 TO 25 MPH AND GUSTY WILL SPREAD INTO THE AREA BY
LATE MONDAY MORNING AND CONTINUE UNTIL EVENING. FOR TUESDAY THROUGH
THURSDAY...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.
THERE WILL BE ANOTHER CHANCE OF SEVERE THUNDERSTORMS THURSDAY NIGHT
AND EARLY FRIDAY. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FOR
THE PERIOD SATURDAY THROUGH SUNDAY.

&&

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

RAB

In the hours before

Local storm report, Mar 27, 6:32 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EST SUN MAR 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      COCHRAN                 32.39N 83.35W
03/27/2005                   BLECKLEY           GA   EMERGENCY MNGR

            PARTS OF HWY. 126 EAST OF COCHRAN ARE CLOSED DUE TO
            FLOODING. SEVERAL SMALL DAMS BREACHED.

0458 PM     FLASH FLOOD      ABBEVILLE               31.99N 83.31W
03/27/2005                   WILCOX             GA   AIRPLANE PILOT

            SEVERAL ROADS CLOSED COUNTY WIDE, SMALL DAMS BREACHED OR
            BROKEN.

0455 PM     FLASH FLOOD      EASTMAN                 32.20N 83.18W
03/27/2005                   DODGE              GA   EMERGENCY MNGR

            SEVERAL ROADS CLOSED COUNTY WIDE, SMALL DAMS BREACHED OR
            BROKEN.

0440 PM     FLASH FLOOD      CORDELE                 31.97N 83.77W
03/27/2005                   CRISP              GA   EMERGENCY MNGR

            COUNTY OFFICIALS OR DOT ARE WORKING ON A LOT OF ROADS DUE
            TO WATER ON THEM.

0435 PM     FLASH FLOOD      HAWKINSVILLE            32.28N 83.47W
03/27/2005                   PULASKI            GA   LAW ENFORCEMENT

            WIDESPREAD FLOODING, LOTS OF SECONDARY ROADS UNDER WATER.
            HWY. 112 HAS A SECTION GONE.

0430 PM     HAIL             ELLIJAY                 34.69N 84.48W
03/27/2005  0.75 INCH        GILMER             GA   AMATEUR RADIO

0430 PM     HAIL             ELLIJAY                 34.69N 84.48W
03/27/2005  0.75 INCH        GILMER             GA   AIRPLANE PILOT

0425 PM     FLASH FLOOD      VIENNA                  32.09N 83.79W
03/27/2005                   DOOLY              GA   LAW ENFORCEMENT

            COUNTY WIDE FLOOD PROBLEMS. ROADS ACROSS THE COUNTY HAVE
            WATER ON THEM. DOT CLOSING SEVERAL ROADS. PARTS OF VIENNA
            HAVE BEEN EVACUATED DUE TO RISING WATER.

0418 PM     HAIL             1 S JASPER              34.46N 84.43W
03/27/2005  1.00 INCH        PICKENS            GA   AMATEUR RADIO

0410 PM     FLOOD            JEFFERSONVILLE          32.69N 83.34W
03/27/2005                   TWIGGS             GA   LAW ENFORCEMENT

            SEVERAL ROADS HAVE WATER ON THEM, BUT ROADS NOT CLOSED

0405 PM     HAIL             6 NW CANTON             34.31N 84.56W
03/27/2005  1.00 INCH        CHEROKEE           GA   EMERGENCY MNGR

0404 PM     FLASH FLOOD      AMERICUS                32.07N 84.23W
03/27/2005                   SUMTER             GA   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED COUNTY WIDE DUE TO FLOODING.
            SEVERAL SMALL DAMS HAVE BEEN BREACHED, CONCERNED ABOUT
            DAM FAILURES.

&&

LEG
Special weather statement, Mar 27, 6:33 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EST SUN MAR 27 2005

GAZ044-053>055-066-067-280000-

633 PM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TROUP...MERIWETHER...
COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 700 PM EST...

AT 632 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM HAPEVILLE TO SOUTH OF LAGRANGE.
INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST AT 50 MPH WHILE THE
LINE WAS ONLY MOVING SLOWLY EAST. THIS HEAVY RAIN WILL PRODUCE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 27, 6:49 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EST SUN MAR 27 2005

GAZ004-005-280015-

649 PM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN WHITFIELD AND MURRAY COUNTIES UNTIL 715 PM EST...

AT 646 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALTON...MOVING NORTHEAST AT 50 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH...ESPECIALLY AT HIGHER
ELEVATIONS...MAY BE POSSIBLE WITH THESE STORMS.
Special weather statement, Mar 27, 7:40 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EST SUN MAR 27 2005

GAZ053-280115-

740 PM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN COWETA COUNTY UNTIL
815 PM EST...

AT 737 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF GRANTVILLE...MOVING NORTHEAST AT
50 MPH.

RAINFALL AMOUNTS UP TO 1 INCH CAN BE EXPECTED WITH THIS STORM OVER
THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 815 PM EST.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 27, 8:29 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EST SUN MAR 27 2005

GAZ066-280200-

829 PM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN TROUP COUNTY UNTIL
900 PM EST...

AT 823 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LAGRANGE...MOVING NORTHEAST
AT 60 MPH.
Special weather statement, Mar 27, 8:34 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EST SUN MAR 27 2005

GAZ052-053-280200-

834 PM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN HEARD AND COWETA
COUNTIES UNTIL 900 PM EST...

AT 828 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CORINTH...MOVING NORTHEAST
AT 60 MPH.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:22 PM ESTSevere Thunderstorm WarningFFCHeard, Troup23 min
Mar 27, 8:51 PM ESTFlash Flood WarningFFCHouston, Peach6 hr
Mar 27, 9:15 PM ESTFlash Flood WarningFFCSumter6 hr
Mar 27, 10:42 PM ESTFlash Flood WarningFFCDeKalb, Fulton6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.